Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
Robert1357

Stalevo and falling

Recommended Posts

Mark

i was diagnosed September, 2001. And bad DBS in 2011.   For most part have not had any major problems until a couple of years ago when my freezing worsened.   I have had several falls and some broken bones.  I have been on  Stalevo 150, Selegiline, and Amantadine for the last several years.  Through tried and error I have determined that the Stalevo or any type of Levedapo contributed greatly to the freezing and falls.  I know this is not a normal side effect of prolonged use.  

I have  a doctors appointment in a couple of weeks I am interested in trying a dopamine agonists in place of the Stalevo.  Just curious about your thoughts 

Share this post


Link to post
Share on other sites

I accidentally approved this post for Mark's forum but if you allow me I will weigh in with an opinion.  I have seen cases where Stalevo or higher doses of levodopa actually result in on freezing.  When I encounter this I switch to regular release sinemet plus or minus an agonist and titrate to the dose that gives the best relief without precipitating freezing.  Michael Okun, MD; my apologies to Mark for weighing in on his excellent forum.

Share this post


Link to post
Share on other sites

Would this be a problem with carbidopa/Levo when taken separate with entacapone? The dr recently added entacapone to extend out my Sinemet so that I could half the entacopone because the Stalevo was making me so sick. I am having walking problems and more freezing. He wants to gradually put me on Rytary.

i had thought I was having an issue because I had a viral infection and was on antibiotics and cough meds.

Share this post


Link to post
Share on other sites

Esther,

I just need to clarify a few things so I can give you the most accurate answer.

1) Does the Dr. want you to take 1/2 tablet of Entacapone with the Carbidopa/Levodopa or take the Entacapone at a different time than the Caebidopa/Levodopa?

2) Have you ever just been on Carbidopa/Levodopa by itself before? If so, how did it make you feel?

3) How long were you on the Stalevo and what strength was it?

If you can just let me know about the above questions I will be able to give you a more exact and accurate answer.

Thank you.

Share this post


Link to post
Share on other sites

Hi Mark:

1) Dr. told me to take1/2 to one Entacopone w/carbidopa/levodopa 3 times a day. The whole pill is 200 mg.

2) I have been on carbidopa/levodopa for quite a long time. Initially it made me nauseous, but I got used to it and tolerate it without any problem now. The only thing is it only works for 2 hours at a time.

3) Carb/Levo/Entocap 100 is what is on the bottle.tried several times. Could not keep it down.

Thanks,

Esther

Edited by esther51

Share this post


Link to post
Share on other sites

Esther51,

I agree with Dr. Okun on switching from Stalevo to regular release carbidopa/levodopa and adding an agonist, like mirapex or requip. Lowering the dose of Entacapone could possibly lessen the possibility of freezing, but by how much I am not sure.

I would definitely give it some time, maybe 2 weeks or so, to see if you have any improvement. If not, you may want to discuss changing to regular release carbidopa/levodopa and adding an agonist.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×